Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Mar 1, 2014, 3:30 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Mar 1, 2014, 6:35 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 3:30 PM CST (21:30 UTC)
- In effect from
- Mar 1, 2014, 6:35 PM CST
- Expired
- Mar 2, 2014, 11:08 AM CST
- In force
- 17 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 3:00 PM CST, 30 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CST SAT MAR 1 2014
.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 300 PM CST SAT MAR 1 2014
PERSISTENT BAND OF SNOW HAS REMAINED ACROSS THE NORTH HALF OF THE
FORECAST AREA TODAY WITH LITTLE SOUTHWARD DRIFT SO FAR AS
INDICATED BY YESTERDAYS MODEL RUNS. LATEST RADAR TRENDS SHOW
SNOW DIMINISHING AND DECREASING IN COVERAGE TO THE WEST WHICH
GOES ALONG WITH LATEST MODEL SOLUTIONS IN DEVELOPING SNOW TO THE
SOUTH ACROSS KANSAS AND MISSOURI BY TONIGHT WITH A CONTINUED
SOUTHWARD TRACK ON SUNDAY. IT APPEARS THE CENTRAL PART OF THE
FORECAST AREA WILL MISS OUT ON ANY SIGNIFICANT SNOW AS EXPECTED
EARLIER. IF THIS TREND CONTINUES WILL CANCEL THE WINTER WEATHER
ADVISORY FOR THE NORTH AND CENTRAL EARLY.
AS THE SNOW ENDS THE FORECAST CONCERN WILL TURN TO VERY COLD
TEMPERATURES AND WIND CHILLS. LATEST FORECAST TEMPERATURES AND
WIND FOR TONIGHT RESULT IN WIND CHILL VALUES OF -30 OR COLDER BY
LATE TONIGHT INTO SUNDAY MORNING IN THE NORTH WHERE FRESH SNOW
COVER IS IN PLACE SO HAVE REPLACED THE WIND CHILL WATCH THERE
WITH A WIND CHILL WARNING. IN THE CENTRAL SWATH OF COUNTIES A WIND
CHILL ADVISORY WILL BE IN EFFECT DURING THIS SAME TIME. FOR THE
SOUTHERN BORDER COUNTIES WILL CONTINUE THE WINTER WEATHER ADVISORY
FOR NOW AS THE FOCUS FOR SNOW SHIFTS SOUTH TONIGHT. ARCTIC HIGH
PRESSURE SETTLES OVER THE AREA SUNDAY NIGHT WITH THE BITTER COLD
HANGING ON INTO MONDAY MORNING. POTENTIAL FOR ADDITIONAL HEADLINES
AT THAT TIME BUT WILL LET LATER SHIFT MAKE THAT DECISION.
THE HIGH MOVES EAST ON MONDAY WITH A RETURN TO SOUTHERLY FLOW
AND GRADUAL WARMING ACROSS THE CENTRAL PLAINS MONDAY AND TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 300 PM CST SAT MAR 1 2014
EXPECT SOME MODERATION IN TEMPERATURES DURING THIS PERIOD AND MAINLY
JUST ONE CHANCE FOR PRECIPITATION.
THE 500 MB PATTERN WILL BE WAVY AND PROGRESSIVE DURING THE PERIOD...
WITH A TENDENCY FOR A RIDGE OVER THE WESTERN PART OF NORTH AMERICA
BY SATURDAY.
HIGHS WILL START OUT IN THE 20S AND 30S ON WEDNESDAY BUT SHOULD WARM
TO THE 30S AND 40S FOR BOTH THURSDAY INTO SATURDAY. ALTHOUGH THE
LATEST GFS...ECMWF AND CANADIAN MODELS ARE IN DECENT AGREEMENT
WITHTHE LARGE SCALE PATTERN...THERE ARE SOME TIMING DIFFERENCES WITH
THE SHORTWAVES AND DEEPER MOISTURE. THE 12Z GFS IS A BIT FASTER FOR
THE TUESDAY NIGHT PERIOD...BRINGING SOME ENHANCED LIFT ACROSS THE
AREA. THE 12Z ECMWF BRINGS THAT THROUGH MORE IN THE WEDNESDAY
PERIOD. WILL TEND TO FOLLOW THE GFS A BIT CLOSER SINCE IT HAS SOME
SUPPORT FROM THE CANADIAN MODEL. THERE ARE A FEW OTHER SLIGHT
CHANCES FOR PCPN...BUT THESE DO NOT APPEAR TO SIGNIFICANT.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1129 AM CST SAT MAR 1 2014
SNOW WIND AND COLD WILL ALL BE FACTORS FOR AVIATION INTERESTS
THROUGH THE FORECAST PERIOD. KOFK CEILINGS HAD ALREADY LOWERED TO
MVFR COMBINED WITH LIGHT SNOW WHILE KOMA AND KLNK WILL FOLLOW
AFTER 20Z. WE STILL ANTICIPATE SNOW TO REMAIN SOMEWHAT ON THE
LIGHT SIDE. THERE WILL BE PERIODS OF HEAVIER SNOW WITH
IFR VISIBILITIES LOWERING TO AROUND 3/4 MILE. DUE TO THE
STRETCHED OUT DURATION OF THIS EVENT...HAVE MAINTAINED THE BROAD
TEMPO GROUPS AT EACH TAF SITE. I USUALLY TRY TO KEEP TEMPO
PERIODS SHORTER BUT THIS SEEMS LIKE A CASE WHERE IT JUST WORKS
BEST. LATEST MODELS ARE HINTING THAT A NARROW STREAK RIGHT ACROSS
KOMA MAY EXPERIENCE A SNOW MINIMUM. STILL...WITH THE COLD DRY
POWDER TYPE SNOW THAT WILL FALL...COMBINED WITH BITTER COLD AND
WIND...AVIATION TRAVEL WILL STILL BE IMPACTED. MOST OF THE
SIGNIFICANT SNOW WILL COME TO AN END...FROM NORTH TO
SOUTH...TOWARD THE END OF THE FORECAST PERIOD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NEZ011-
012-015>018-030>034-042>045-050>053-065>067-078.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY FOR
NEZ011-012-015>018-030>034-042>045.
WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR NEZ068-088>093.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY FOR
NEZ050>053-065>067-078.
IA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR IAZ043-
055-056-069-079-080.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY FOR
IAZ043-055-056.
WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR IAZ090-091.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY FOR
IAZ069-079-080.
&&
SHORT TERM...FOBERT
LONG TERM...MILLER
AVIATION...MEYERHazardous weather outlook, Mar 1, 11:58 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1158 AM CST SAT MAR 1 2014 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-020800- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 1158 AM CST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL OVERSPREAD THE REGION TODAY AND END TONIGHT. 3 TO 5 INCHES OF ACCUMULATION CAN BE EXPECTED...ALONG WITH NORTHERLY WINDS AT 15 TO 20 MPH WHICH COULD CREATE SOME BLOWING AND DRIFTING SNOW IN OPEN AREAS. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT. IN ADDITION TO THE SNOW...WIND CHILL VALUES WILL RANGE FROM 10 TO 20 BELOW ZERO TODAY...AND COULD DROP TO 30 TO 35 BELOW ZERO LATE TONIGHT. THUS...A WIND CHILL WATCH HAS BEEN ISSUED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD TEMPERATURES WILL LINGER EARLY IN THE PERIOD. DAYTIME HIGHS SUNDAY WILL ONLY BE IN THE SINGLE DIGITS...AND NIGHTTIME LOWS WILL DROP WELL BELOW ZERO SUNDAY NIGHT. WIND CHILL VALUES WILL AGAIN RANGE 25 TO 35 BELOW ZERO LATE SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS SHOULD RELAY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IF POSSIBLE. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-020800- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1158 AM CST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL OVERSPREAD THE REGION LATER THIS AFTERNOON...THEN CONTINUE TONIGHT. 3 TO 5 INCHES OF ACCUMULATION CAN BE EXPECTED...ALONG WITH NORTHERLY WINDS AT 15 TO 20 MPH WHICH COULD CREATE SOME BLOWING AND DRIFTING SNOW IN OPEN AREAS. A WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH EARLY SUNDAY. IN ADDITION TO THE SNOW...WIND CHILL VALUES WILL RANGE FROM 10 TO 15 BELOW ZERO TODAY ALONG INTERSTATE 80...AND COULD DROP TO 20 TO 25 BELOW ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME LINGERING LIGHT SNOW WILL STILL BE POSSIBLE SUNDAY MORNING MAINLY SOUTH OF INTERSTATE 80. OTHERWISE...BITTER COLD TEMPERATURES WILL LINGER EARLY IN THE PERIOD. DAYTIME HIGHS SUNDAY WILL ONLY BE IN THE SINGLE DIGITS...AND NIGHTTIME LOWS WILL DROP WELL BELOW ZERO SUNDAY NIGHT. WIND CHILL VALUES WILL AGAIN RANGE 20 TO 30 BELOW ZERO LATE SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS SHOULD RELAY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IF POSSIBLE.
In the hours before
Local storm report, Mar 1, 2:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
256 PM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM SNOW BLOOMFIELD 42.60N 97.65W
03/01/2014 E3.0 INCH KNOX NE CO-OP OBSERVER
ABOUT 3 INCHES OF NEW SNOW SINCE AROUND 7 AM THIS
MORNING.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:51 AM CST | Wind Chill Watch | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more | 12 hr |
| Mar 1, 3:30 PM CST | Wind Chill Warning | OAX | Antelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more | 20 hr |
| Mar 1, 3:30 PM CST | Winter Weather Advisory | OAX | Gage, Jefferson, Johnson, Nemaha, Otoe, Pawnee and 1 more | 12 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.